Tennessee, 2010Strong Wind in Tennessee, December 22, 2010
December 22, 2010 · NWS MRX · 1 event in 1 county or zone
Gradient winds produced some minor damage in southeast Tennessee.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $20,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gradient winds produced some minor damage in southeast Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 22, 9:22 PM EST, 38 minutes earlier.
Area forecast discussion, Dec 22, 9:22 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
922 PM EST WED DEC 22 2010
.DISCUSSION...COLDER AIR PUSHING IN ON GUSTY NORTH TO NORTHWEST
WINDS. FORECAST FOR TONIGHT GENERALLY APPEARS TO BE ON TRACK. WILL
BEEF UP CLOUDS A BIT FOR TONIGHT...AND WILL TWEAK HOURLY TEMPS AND
DEW POINTS...BUT NO OTHER CHANGES PLANNED AT THIS TIME. WILL LEAVE
WIND ADVISORY AS IS. UPDATE OUT SOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 26 45 26 47 32 / 10 0 0 10 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 24 39 23 44 29 / 10 0 0 10 30
OAK RIDGE, TN 24 40 24 42 29 / 10 0 0 10 40
TRI CITIES AIRPORT, TN 23 34 21 41 26 / 20 10 0 10 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY UNTIL 7 AM EST THURSDAY FOR THE FOLLOWING ZONES:
JOHNSON...SOUTHEAST CARTER...SOUTHEAST GREENE...UNICOI.
VA...NONE.
&&
LDWHazardous weather outlook, Dec 22, 3:55 AM EST, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 AM EST WED DEC 22 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
355 AM EST WED DEC 22 2010 /255 AM CST WED DEC 22 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL PASS THROUGH THE AREA TODAY KEEPING TEMPERATURES
DOWN AND A CHANCE FOR MIXED PRECIPITATION. TONIGHT...GUSTY WINDS TO
ABOVE 40 MPH WILL OCCUR IN THE NORTHEAST TENNESSEE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A POTENTIAL WINTER STORM IS FORECAST FOR THIS HOLIDAY WEEKEND...AND
COULD BRING SOME SIGNIFICANT SNOWFALL FOR CHRISTMAS DAY. FOR MORE
DETAILS ON THIS SYSTEM...PLEASE SEE OUR LATEST SPECIAL WEATHER
STATEMENT (MEMSPSMRX).
STAY INFORMED AND WATCH FOR UPDATES...ESPECIALLY IF YOU HAVE TRAVEL
PLANS OVER THE SOUTHEASTERN STATES AND SOUTHERN APPALACHIANS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR SNOW REPORTS IS LIKELY THIS WEEKEND.
BB/TG
Strong Wind, Bradley
- When
- December 22, 10:00 PM EST to 10:10 PM EST
- Where
- Bradley forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Crop damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 35.154, -84.860 (the zone’s center; the record gives no point)
The Days Inn Motel at 2550 Georgetown road northwest, suffered damage to a canopy and two rooms when the main advertising sign was blown over by strong winds.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 22, 20101 death · 1 event
- Flood in California, December 22, 2010$350,000 · 1 event
- High Wind in Alaska, December 22 to 23, 201082 kt wind · 2 events
- Heavy Rain in California, December 22, 2010$5,000 · 1 event
- Heavy Snow in Maine, December 22 to 23, 20101 event
- Debris Flow in California, December 22, 20101 event
- High Wind in Texas, December 22, 201052 kt wind · 1 event
- Winter Storm in Maine, December 22 to 23, 20101 event
- Ice Storm in Wyoming, December 22 to 23, 20101 event
- Damaging Wind in Arizona, December 22, 2010$3,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269242.